Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Question about amoxicillin

Posted by on Jul. 5, 2009 at 7:50 PM
  • 8 Replies

my 2 1/2 year old is taking amoxicillin 3x a day because of an infection. however when he takes it before bed he wakes up about 2 hours later and throws up everywhere....this has happened since thursday night, he started the meds thursday morning. im gonna call his doc in the morning  but was just curious as to what yall think? i know 1 of the side effects of the medicine is nausea and vomiting but at night only???

Lilypie Expecting a baby Ticker

by on Jul. 5, 2009 at 7:50 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-8):
lundaylove
by on Jul. 5, 2009 at 7:51 PM

maybe its not sitting well in his tummy once he lays flat? idk... BUMP


HuskerAmber
by on Jul. 5, 2009 at 7:52 PM

Hmmm, not sure, defintely see what the doc says. I know a lot of antibiotics make me sick. I have never thrown up but I feel terrible. Good luck!

Mama2twins05
by on Jul. 5, 2009 at 7:55 PM

i would see what the dr says....but maybe give it to him a little earlier than right at bedtime and see if it does better after its had some time to settle before he lays down.  i dont know if you're supposed to take it w/ food or not, but maybe that could help?  also....does he have a sensitive gag reflex....or a lot of drainage from his sinuses?  if he's got drainage that could be causing the vomiting when laying down.  good luck

Magen85
by on Jul. 5, 2009 at 8:00 PM

My son started taking amoxicillin 4days ago and he takes 3/4 teaspoon twice a day. He has some infection on the back of his head thats why he got this medicine. How much is your son taking at a time? And how far apart are you spacing his doses? My son hasn't had any problems what so ever but I does say on the information that your pharmacy should have gave you that the side effects are: nausea, vomiting, mild diarrhead, or irriation of mouth or throat.

dragonlilly3492
by on Jul. 5, 2009 at 8:03 PM

Is he taking it with food? I have to eat when taking stuff like that or I throw up too.


Magen85
by on Jul. 5, 2009 at 8:06 PM

I got to reading the information that came with it and it says that you can mix the meds with milk or formula. So you might try that to see if that helps.

navywifey2006
by on Jul. 6, 2009 at 8:14 AM

see 3/4 teaspoon twice a day sounds alot more accurate than 3 times a day....anyways...ill try mixing it after i call the doc thanks!

Quoting Magen85:

I got to reading the information that came with it and it says that you can mix the meds with milk or formula. So you might try that to see if that helps.


Lilypie Expecting a baby Ticker

Magen85
by on Jul. 6, 2009 at 10:06 AM

Id try giving him the 3/4 teaspoon twice a day to. I give payten his meds right when he wakes up then around 6ish.

Quoting navywifey2006:

see 3/4 teaspoon twice a day sounds alot more accurate than 3 times a day....anyways...ill try mixing it after i call the doc thanks!

Quoting Magen85:

I got to reading the information that came with it and it says that you can mix the meds with milk or formula. So you might try that to see if that helps.

 


Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)